Solution of Tikhonov’s Motion-Separation Problem Using the Modified Newton–Kantorovich Theorem



The paper presents a new way to prove the existence of a solution of the well-known Tikhonov’s problem on systems of ordinary differential equations in which one part of the variables performs “fast” motions and the other part, “slow” motions. Tikhonov’s problem has been the subject of a large number of works in connection with its applications to a wide range of mathematical models in natural science and economics. Only a short list of publications, which present the proof of the existence of solutions in this problem, is cited. The aim of the paper is to demonstrate the possibility of applying the modified Newton–Kantorovich theorem to prove the existence of a solution in Tikhonov’s problem. The technique proposed can be used to prove the existence of solutions of other classes of problems with a small parameter.


systems of ordinary differential equations Tikhonov’s problem modified Newton–Kantorovich method existence theorem 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    L. V. Kantorovich and G. P. Akilov, Functional Analysis (Pergamon, Oxford, 1982; Nevskii Dialog, St. Petersburg, 2004).MATHGoogle Scholar
  2. 2.
    A. M. Ter-Krikorov, Nonlinear Analysis and Asymptotic Small Parameter Methods (Mosk. Fiz.-Tekh. Inst., Moscow, 2007) [in Russian].Google Scholar
  3. 3.
    A. A. Belolipetskii and A. M. Ter-Krikorov, Nonlinear Differential Equations (Bifurcations and Transient Processes) (Kurs, Moscow, 2016) [in Russian].MATHGoogle Scholar
  4. 4.
    A. A. Belolipetskii and A. M. Ter-Krikorov, “Modified Kantorovich theorem and asymptotic approximations of solutions to singularly perturbed systems of ordinary differential equations,” Comput. Math. Math. Phys. 56 (11), 1859–1871 (2016).MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    A. N. Tikhonov, “On the dependence of the solutions of differential equations on a small parameter,” Mat. Sb. 22(64), (2), 193–204 (1948).MathSciNetGoogle Scholar
  6. 6.
    A. N. Tikhonov, “On systems of differential equations containing parameters,” Mat. Sb. 27(69) (1), 147–156 (1950).MathSciNetGoogle Scholar
  7. 7.
    A. N. Tikhonov, “Systems of differential equations with small parameters multiplying derivatives,” Mat. Sb. 31(73) (3), 575–586 (1952).Google Scholar
  8. 8.
    V. I. Arnol’d, V. S. Afraimovich, Yu. S. Il’yashenko, and L. P. Shil’nikov, “Bifurcation theory,” Dynamical Systems: Advances in Science and Technology: Modern Problems in Mathematics: Fundamental Directions (VINITI, Moscow, 1986), Vol. 5, pp. 5–218 [in Russian].MathSciNetGoogle Scholar
  9. 9.
    A. B. Vasil’eva and V. F. Butuzov, Asymptotic Methods in the Theory of Singular Perturbations (Vysshaya Shkola, Moscow, 1990) [in Russian].MATHGoogle Scholar
  10. 10.
    V. N. Razzhevaikin, Analysis of Population Dynamics Models (Mosk. Fiz.-Tekh. Inst., Moscow, 2010) [in Russian].MATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  1. 1.Dorodnitsyn Computing CenterRussian Academy of SciencesMoscowRussia
  2. 2.Moscow Institute of Physics and Technology (State University)Dolgoprudny, Moscow oblastRussia

Personalised recommendations